Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 124, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 18, 2006, 2:38 PM EDT for Pike County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 2:38 PM EDT (18:38 UTC)
- Expired
- Jul 18, 2006, 3:22 PM EDT
- In force
- 44 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Pike County, PA
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:38 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:45 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 18, 10:45 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 1045 AM EDT TUE JUL 18 2006 .SHORT TERM (TODAY - THURSDAY)... FIRST CELL JUST RAPIDLY FORMED IN BRADFORD COUNTY. SEVERE THREAT LOOKS BEST IN NE PA AND SULLIVAN NY THIS AFTN...BUT POSSIBLE ANYWHERE IN CWA. UPDATED FOR CURRENT CONDITIONS. SFC WINDS SHIFTING TO THE NW ALREADY. TEMPS A LITTLE AHEAD OF SCHEDULE WITH MAXES LOOKING GOOD. U80S NY TO L90S PA STILL WITH HI IN MID AND U90S. SPS TO BE REISSUED LATE MORNING. THIS ALSO LOOKS GOOD AND WILL BE ONLY TWEAKED. TAC ACTIVE COLD FRONT IS SWINGING THROUGH THE GREAT LAKES EARLY THIS MORNING. CONVECTION FOLLOWED ENTIRE FRONTAL LENGTH DURING THE LATE AFTERNOON HOURS. AFTER DIURNAL INSTABILITY WAS LOST THE CONVECTION SPLIT NORTH AND SOUTH WITH THE JET ENERGY. CURRENT THOUGHT IS THE BEST DYNAMICS WILL BE NORTH OF THE REGION, HOWEVER UPSTATE NY IS PROGGED TO BE UNDER FAVORABLE RIGHT REAR QUAD OF UL JET THIS AFTERNOON. GREATEST INSTABILITY WILL BE FROM CENTRAL PA TOWARD ELM/ITH LATE MORNING. THEREAFTER BEST THETA-E/LI VALUES AROUND PEAK HEATING WILL BE FROM NEAR BGM TO ONEONTA. LI/S RANGE FROM -5 TO -8 INDICATING AMPLE INSTABILITY. MOST CONCERNING IS APPARENT EXISTENCE OF ELEVATED MIXED LAYER ON BUF SOUNDING. THE VERY WARM/DRY AIRMASS (ESPECIALLY AOA 700MB) CAN BE TRACED ALONG THE RIDGE TOP AT VARIOUS UPSTREAM SOUNDINGS, AND CAN BE SEEN TO ORIGINATE FROM THE PLAINS. STATISTICS SHOW 85% OF SEVERE WX DAYS WITH AN EML PRESENT PRODUCE HIGH END SEVERE EVENTS. GIVEN PRESENCE OF PRETTY GOOD DEEP LEVEL SHEAR (THOUGH TURNING IS NOT IMPRESSIVE) BELIEVE WE SHOULD ISSUE A HEADS UP SPS FOR SEVERE POTENTIAL. THOUGH WE ARE QUITE WARM THROUGH 700MB THE DEEP DRY AIR PROFILE ALOFT IS SUGGESTIVE OF LARGE HAIL PRODUCTION. ONCE WE CLEAR THE FRONT THROUGH THE REGION LATE AFTERNOON, WE DRY RAPIDLY. SO EXPECT A CLEAR, COOLER OVERNIGHT FOLLOWED BY A PLEASANT, FAIR WEATHER WEDNESDAY. DJP && .AVIATION (18/12Z TO 19/12Z)... MAIN CONCERN WILL BE FOR THUNDER POTENTIAL DURING AFTERNOON HOURS. THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS, GUSTY WINDS, AND HAIL. WILL UPDATE AS IT EVOLVES AND NEAR TAF SITES. FOR NOW HAVE A TEMPO FOR SHOWERS STILL IN VFR EARLY AFTN. OTHERWISE VFR CONDITIONS ARE FORECAST WITH MUCH DRIER AIR MOVING IN DURING THE EVENING HOURS. WESTERLY AROUND 10KTS MIDDAY SHIFTING TO NW THEN BECOMING LIGHT OVERNIGHT. TAC/DJP && .LONG TERM (THURSDAY NIGHT - MONDAY)... FOLLOWED HPC GUIDANCE CLOSELY. UPR WAVE AND ASSCT CD FRNT PASSES BY FROM THE W-NW THU NGT AND FRI AS PER GFS/ECMWF AND GEM. WENT W/ CHC POPS SHRA/TSRA IN GRIDS. FAIR WX RETURNS WITH HI PRESSURE FOR THE THE WEEKEND. SOME MED RANGE MODELS AND MODEL RUNS HINT THAT SHRA/TSRA CUD REACH INTO THE CWA BY SUNDAY...OTHER RUNS AND MODELS DON/T. THEREFORE HV SLGHT CHC FOR NOW AS PER HPC FOR SUNDAY. FOR MONDAY WENT WITH CHC POPS AS SOME ACVTY CUD WORK IN AS NEXT WAVE IN THE WRLIES APPRCHES. IN ADDTN...UPR TROF BEGINS TO ORGANIZE OVR THE NERN US WHICH WILL FAVOR POTENTIAL FOR SOME SHRA AND/OR TSRA. - NICOSIA && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE.
Hazardous weather outlook, Jul 18, 11:27 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1127 AM EDT TUE JUL 18 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-191530- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1127 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT MAIN CONCERN TODAY WILL BE FOR SEVERE THUNDERSTORM DEVELOPMENT, ESPECIALLY DURING THE AFTERNOON HOURS. THE ENTIRE AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH MAY BE ISSUED THIS AFTERNOON. DAMAGING WINDS, HEAVY DOWNPOURS, AND LARGE HAIL ARE POSSIBLE WITH THUNDERSTORM ACTIVITY. THE FLASH FLOODING THREAT IS LOW WITH STORMS EXPECTED TO BE MOVING. FREQUENT CLOUD TO GROUND LIGHTNING HAS ACCOMPANIED THUNDERSTORM ACTIVITY TO OUR WEST, AND IS ANOTHER CONCERN FOR TODAY. SEE THE SPECIAL WEATHER STATEMENT FOR FURTHER DETAILS. A HEAT ADVISORY WILL NOT BE NEEDED IN NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY NEW YORK TODAY WITH TEMPERATURES AND DEWPOINTS A FEW DEGREES BELOW MONDAYS. HEAT INDICES WILL BE IN THE MID AND UPPER 90S IN THE WILKES-BARRE SCRANTON AREA AND IN THE MID DELAWARE VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN LATE THURSDAY AND ALL OF FRIDAY WITH ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. THE MOST LIKELY TIME FOR ACTIVATION IS 1 TO 5 PM. TAC/DJP
In the hours before
Special weather statement, Jul 18, 10:49 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1049 AM EDT TUE JUL 18 2006 PAZ038-181515- BRADFORD PA- 1049 AM EDT TUE JUL 18 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1047 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR SPRINGFIELD...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WETONA AT 1055 AM EDT... EAST SMITHFIELD AND WEST BURLINGTON AT 1100 AM EDT... RIGGS AND BURLINGTON AT 1105 AM EDT... ULSTER AND SHESHEQUIN AT 1110 AM EDT... NORTH TOWANDA AND TOWANDA AT 1115 AM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, Jul 18, 11:11 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1111 AM EDT TUE JUL 18 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-182100- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1111 AM EDT TUE JUL 18 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... A COLD FRONT WILL MOVE SOUTHEAST THROUGH NEW YORK AND PENNSYLVANIA THIS AFTERNOON. THUNDERSTORMS ARE LIKELY TO FORM AHEAD OF AND ALONG THE FRONT, WITH SOME STORMS RAPIDLY BECOMING SEVERE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE BETWEEN NOON AND 5 PM. THE ENTIRE REGION HAS THE POTENTIAL TO RECEIVE SEVERE WEATHER, BUT THE HIGHEST PROBABILITY WILL BE IN NORTHEAST PENNSYLVANIA AND SULLIVAN COUNTY IN NEW YORK. THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. DUE TO THE RAPID FORECAST MOVEMENT OF THE THUNDERSTORMS, FLASH FLOODING IS NOT ANTICIPATED. HOWEVER STRONGER STORMS WILL PRODUCE HEAVY DOWNPOURS WHICH MAY CAUSE MINOR FLOODING PROBLEMS IN URBAN AND POOR DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA SOURCE...FOR UPDATES ON THE POTENTIAL FOR SEVERE THUNDERSTORMS. PADAVONA/TAC
Special weather statement, Jul 18, 12:56 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1256 PM EDT TUE JUL 18 2006 PAZ043-044-181800- LACKAWANNA PA-WYOMING PA- 1256 PM EDT TUE JUL 18 2006 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR TUNKHANNOCK...AND MOVING SOUTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CENTER MORELAND AT 105 PM EDT... LAKE WINOLA AND MILL CITY AT 110 PM EDT... LA PLUME AND FACTORYVILLE AT 115 PM EDT... GLENBURN AND WAVERLY AT 120 PM EDT... CLARKS SUMMIT AND CLARKS GREEN AT 125 PM EDT... WEST SCRANTON AND TAYLOR AT 130 PM EDT... SCRANTON AND DICKSON CITY AT 135 PM EDT... DUNMORE AND THROOP AT 140 PM EDT... THIS STORM WILL LIKELY PRODUCE BRIEF HEAVY DOWNPOURS... LIGHTNING... STRONG GUSTY WINDS AND SMALL HAIL. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE.
Local storm report, Jul 18, 2:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL ARCHBALD 41.51N 75.54W
07/18/2006 E0.88 INCH LACKAWANNA PA PUBLIC
0207 PM HAIL JERMYN 41.53N 75.55W
07/18/2006 E1.25 INCH LACKAWANNA PA PUBLIC
0213 PM HAIL OLYPHANT 41.45N 75.58W
07/18/2006 E1.00 INCH LACKAWANNA PA AMATEUR RADIO
&&
MJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:25 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 65 min |
| Jul 18, 10:53 AM EDT | Severe Thunderstorm Warning | BGM | Bradford | 33 min |
| Jul 18, 1:41 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 34 min |
| Jul 18, 1:57 PM EDT | Severe Thunderstorm Warning | BGM | Wayne | 63 min |
| Jul 18, 2:13 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.